Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Expander graphs in pure and applied mathematics


Author: Alexander Lubotzky
Journal: Bull. Amer. Math. Soc. 49 (2012), 113-162
MSC (2010): Primary 01-02, 05C99
Published electronically: November 2, 2011
MathSciNet review: 2869010
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Expander graphs are highly connected sparse finite graphs. They play an important role in computer science as basic building blocks for network constructions, error correcting codes, algorithms, and more. In recent years they have started to play an increasing role also in pure mathematics: number theory, group theory, geometry, and more. This expository article describes their constructions and various applications in pure and applied mathematics.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 01-02, 05C99

Retrieve articles in all journals with MSC (2010): 01-02, 05C99


Additional Information

Alexander Lubotzky
Affiliation: Einstein Institute of Mathematics, Hebrew University, Jerusalem 91904, Israel
Email: alexlub@math.huji.ac.il

DOI: http://dx.doi.org/10.1090/S0273-0979-2011-01359-3
PII: S 0273-0979(2011)01359-3
Received by editor(s): May 12, 2011
Received by editor(s) in revised form: June 7, 2011
Published electronically: November 2, 2011
Additional Notes: This paper is based on notes prepared for the Colloquium Lectures at the Joint Annual Meeting of the American Mathematical Society (AMS) and the Mathematical Association of America (MAA), New Orleans, LA, January 6–9, 2011. The author is grateful to the AMS for the opportunity to present this material for a wide audience. He has benefited by responses and remarks which followed his lectures
Dedicated: Dedicated to the memory of Jonathan Rogawski
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.